Addiction: Substance Abuse Community
Help with Fentanyl withdrawal symptoms
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Help with Fentanyl withdrawal symptoms

I've been taking Fentanyl (Duragesic 100mcg) every 48 hrs for over 7 years. It was prescribed as a last ditch effort to help deal with long term chronic pain for advanced osteoporosis related injuries;  broken hip at age 49, broken spine, collapsed spine. I want to quit because I've gotten to the point where I'd rather deal with the pain then being chained to an opiate type drug for the rest of my life. I already know what the withdrawal symptoms are like since I went through them in the confusion of the aftermath of Katrina (New Orleans Native) when I didn't have access to the patches for over 3 weeks. I know that a lot of you will object to this, but personally I feel that "tapering off" with reduced dosages (100>75>50 etc) is just extending the horror of withdrawal for months and checking in to a private clinic is far beyond my means.

So my question is "Is there any medication that will help ease the withdrawal symptoms of something as powerful as Fentanyl 100 patch"?
Related Discussions
3 Comments Post a Comment
Blank
Avatar_m_tn
Dear friend, I feel your pain and I'm wondering if or what someone will tell you on a comment back. Only one person was kind to comment back to my post.  If you are in the  fentanyl patch and I was on that too about 5 years ago, but it burned my skin, so they put me on morphine er, I was taking 60mg twice daily and had 100 of the 15mg fast acting morphine and that was not helping me anymore.  Morphine is not the answer either, gives me a headache, I have been on all of them, so I decide that I had enough, started to wean myself off slowly.  Talked to my doctors and this is the way they prefer. I'm wondering the same as you, is it better to go good turkey and be done with this or drag this on?.  Right now, I am on 5mg of oxyodone and can take 4 a day for when I feel withdrawals. lol  all the time!!!   I weaned off the morphine in the first 2 weeks and now the oxyodone:(  Last night was the first night I wasn't up in the bathtub, but still feel I have to go for the pills, right now I have them cut in half and taking every 4 to 6 hours apart and yes still having withdrawals, maybe not at bad, but I don't want to be like this for the next couple of months.  I have been on pain meds for 12 years for health issues, never took more than what I was suppose too.  Maybe this forum is for people that are on street drugs, I really don't know?????  And my heart goes out to them, it has to be so hard to do this without having a doctor' to help or can't afford a clinic and some of them are no good.  Only one person commented to my post, I think because I have doctors and everyone on here  don't want to tell you different than a doctor,well doctors are not God and most doctors did not goes though withdrawals and the books can't tell you what it's really like.  I was told that I wouldn't be addicted to the pain meds...what a joke!!!  If you go though withdrawals like this you are addicted to the pain pills, for what ever reason you are taking them!!!  I have no energy and this has been for almost 3 weeks now, but then again with the pain pills I didn't live my life the way I wanted too.  I will not go back to the pains meds, but right now I feel weaning off like this is for the birds. The only advise I can give you is watch your BP, my BP has been going up and down like crazy, you do not want to have a stroke.  I guess we both want the same thing and ready to life with pain than depend on pills or patches.  Really how much higher can you go on the patch and it will keep having to go higher up on the dose?  That was crazy that you had to go without during Katrina.  100mcg of  fentanyl is strong and I'm afraid you will have a hard time going cold turkey and without the help or permission of your doctor and you do it yourself without the doctor's permission, your doctor might just dismiss you. So, my only advise is be very careful!!!   I don't think I was much help, but you are not alone. You can tell I have mixed filling on how to do this, just like you. You did this during the 3 weeks of Katrina, so you know what it's like.  Please watch your BP.  I wish you the best of luck with how ever you decide to do this.
Blank
Avatar_m_tn
Hi I am on day 1 off the demon Fent. I was on the 100 Mylar patch,the kind you can cut. I cut off 10% every 2 days.this is my 3ed.detox from Fent. So I have some experience in this.I think this is the most humane way to go. You will feel pretty bad but you can do it!!! I did not through up once. Doing just a bit of exercise helps, and drink a lot, not Booz. Best of luck,
Blank
1855076_tn?1337118903
Fentanyl is an extremely difficult detox if you do it CT.  I was on 75 mcg every 48 hours along with 60 mg of oxycodone, 90 mg Cymbalta, 3 mg/day Ativan, 10 mg. Ambien and lots of other stuff.  I've been on nearly every pain med with the exception of methadone and suboxone.

I had some underlying health issues that would have prevented me from going CT, but even with tapering I was in and out of withdrawals and they were still tough.  I cut the Mylan patch sliver by sliver but sometimes was in too much of a hurry.

You've already been through the withdrawals for 3 weeks but my understanding is that after the acute withdrawals end you will still have lingering withdrawals as Fentanyl is stored in your fat and possibly bone (according to 2 different pharmacists I spoke with.)

Tapering does take longer but it is much kinder to your body.  Slower is better.  Drop a bit, wait for your body to stabilize and then drop a little more.  You didn't get to this place overnight and it will take time to get better from it.  And you'll still have your pain to deal with.

Staying hydrated is one of the most important things you can do.  Immodium is a big help and not just for any bathroom issues; it actually has an opiate in it but it doesn't cross the blood brain barrier, so it will actually help with some of the withdrawal symptoms.

I came off everything I was on with no help from my pain clinic but I got a lot of support here.  I was dependent versus addicted but the physical part was just the same as everyone else.

Clonidine (a prescription blood pressure med) may help some of your w/d symptoms, though it didn't help me, maybe because they had me on it for nerve pain to begin with.

I wish you the best in coming off this, but I still think tapering is best if you can do it.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
Avatar_m_tn
Blank
weaver71
Other
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1407485574
Blank
Amandag78
Perth, Australia